Group analysis of nonlinear fin equations. (English) Zbl 1160.35320

Summary: Group classification of a class of nonlinear fin equations is carried out exhaustively. Additional equivalence transformations and conditional equivalence groups are also found. These enable us to simplify the classification results and their further applications. The derived Lie symmetries are used to construct exact solutions of truly nonlinear equations for the class under consideration. Nonclassical symmetries of the fin equations are discussed. Adduced results complete and essentially generalize recent works on the subject [M. Pakdemirli and A. Z. Sahin, Appl. Math. Lett. 19, No. 4, 378–384 (2006; Zbl 1114.80003); Appl. Math. Lett. 19, No. 12, 1356–1360 (2006; Zbl 1143.35311)].


35A30 Geometric theory, characteristics, transformations in context of PDEs
35K55 Nonlinear parabolic equations
74F05 Thermal effects in solid mechanics
58J70 Invariance and symmetry properties for PDEs on manifolds
Full Text: DOI arXiv


[1] Basarab-Horwath, P.; Lahno, V.; Zhdanov, R., The structure of Lie algebras and the classification problem for partial differential equation, Acta Appl. Math., 69, 43-94 (2001) · Zbl 1054.35002
[2] Bokhari, A. H.; Kara, A. H.; Zaman, F. D., A note on a symmetry analysis and exact solutions of a nonlinear fin equation, Appl. Math. Lett., 19, 1356-1360 (2006) · Zbl 1143.35311
[3] Dorodnitsyn, V. A., On invariant solutions of non-linear heat equation with a source, Zh. Vychisl. Mat. Mat. Fiz., 22, 1393-1400 (1982), (in Russian) · Zbl 0535.35040
[4] Galaktionov, V. A., On new exact blow-up solutions for nonlinear heat conduction equations with source and applications, Differential Integral Equations, 3, 863-874 (1990) · Zbl 0735.35074
[5] (Ibragimov, N. H., Lie Group Analysis of Differential Equations — Symmetries, Exact Solutions and Conservation Laws, vol. 1 (1994), CRC Press: CRC Press Boca Raton, FL) · Zbl 0864.35001
[6] Über, Lie S., die integration durch bestimmte Integrale von einer Klasse linear partieller Differentialgleichung, Arch. Math., 6, 3, 328-368 (1881), Translation by N.H. Ibragimov: Lie S. On integration of a Class of Linear Partial Differential Equations by Means of Definite Integrals, in: CRC Handbook of Lie Group Analysis of Differential Equations, vol. 2, 1994, pp. 473-508 · JFM 13.0298.01
[7] Lahno, V. I.; Spichak, S. V.; Stognii, V. I., Symmetry Analysis of Evolution Type Equations (2002), Institute of Mathematics of NAS of Ukraine: Institute of Mathematics of NAS of Ukraine Kyiv
[8] Meleshko, S. V., Group classification of equations of two-dimensional gas motions, Prikl. Mat. Mekh., 58, 56-62 (1994), (in Russian). Translation in J. Appl. Math. Mech. 58 (1994) 629-635 · Zbl 0890.76071
[9] Meleshko, S. V., Generalization of the equivalence transformations, J. Nonlinear Math. Phys., 3, 170-174 (1996) · Zbl 1044.58508
[10] Meleshko, S. V., Methods for constructing exact solutions of partial differential equations, (Mathematical and Analytical Techniques with Applications to Engineering (2005), Springer: Springer New York) · Zbl 0491.35008
[11] Ovsiannikov, L. V., Group properties of nonlinear heat equation, Dokl. AN SSSR, 125, 492-495 (1959), (in Russian)
[12] Ovsiannikov, L. V., Group Analysis of Differential Equations (1982), Academic Press: Academic Press New York · Zbl 0485.58002
[13] Pakdemirli, M.; Sahin, A. Z., Group classification of fin equation with variable thermal properties, Internat. J. Engrg. Sci., 42, 1875-1889 (2004) · Zbl 1211.35141
[14] Pakdemirli, M.; Sahin, A. Z., Similarity analysis of a nonlinear fin equation, Appl. Math. Lett., 19, 378-384 (2006) · Zbl 1114.80003
[15] Polyanin, A. D.; Zaitsev, V. F., Handbook of exact solutions for ordinary differential equations (2003), Chapman & Hall/CRC: Chapman & Hall/CRC Boca Raton · Zbl 1024.35001
[16] Polyanin, A. D.; Zaitsev, V. F., Handbook of nonlinear partial differential equations (2004), Chapman & Hall/CRC: Chapman & Hall/CRC Boca Raton · Zbl 1024.35001
[17] Vaneeva, O. O.; Johnpillai, A. G.; Popovych, R. O.; Sophocleous, C., Enhanced group analysis and conservation laws of variable coefficient reaction-diffusion equations with power nonlinearities, J. Math. Anal. Appl., 330, 1363-1386 (2007) · Zbl 1160.35365
[18] Zhdanov, R. Z.; Lahno, V. I., Conditional symmetry of a porous medium equation, Physica D, 122, 178-186 (1998) · Zbl 0952.76087
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.